Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 7, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Nov 2, 2023, 8:13 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2023, 8:13 PM EDT (00:13 UTC)
- Expired
- Nov 3, 2023, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS72 KMFL 030013 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 813 PM EDT Thu Nov 2 2023 FLZ168-172-173-040000- /O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ /O.NEW.KMFL.WI.Y.0007.231103T0013Z-231104T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 813 PM EDT Thu Nov 2 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northeast winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ068-072-074-030115- /O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, and Carol City 813 PM EDT Thu Nov 2 2023 ...WIND ADVISORY HAS EXPIRED... $$
2 follow-up statements
408 WWUS72 KMFL 030627 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 227 AM EDT Fri Nov 3 2023 FLZ168-172-173-031430- /O.CON.KMFL.WI.Y.0007.000000T0000Z-231104T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 227 AM EDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
591 WWUS72 KMFL 031243 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 843 AM EDT Fri Nov 3 2023 FLZ168-172-173-040000- /O.CON.KMFL.WI.Y.0007.000000T0000Z-231104T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 843 AM EDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 2, 7:40 PM EDT, 33 minutes earlier.
Area forecast discussion, Nov 2, 7:40 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
740 PM EDT Thu Nov 2 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 727 PM EDT Thu Nov 2 2023
Breezy and cloudy conditions continue across South Florida.
Sustained wind speeds and gusts are perhaps a few mph lower
tomorrow as opposed to today, and thus have dropped wind advisory
for non-coastal zones; Wind advisory will remain in effect for
coastal zones through 00Z Saturday (8pm ET). No other noteworthy
changes at this juncture.
&&
.SHORT TERM...
(Rest of today through Friday)
Issued at 1212 PM EDT Thu Nov 2 2023
Models depict a weakening cold front pushing into the Florida Keys,
with a slightly cooler air mass descending upon SoFlo in its wake.
Expect a brief relief from the warm temperatures with afternoon
highs remaining in the upper 70s to around 80 across much of the
area. No heavy rainfall is expected this afternoon, with few quick
showers moving across Atlantic coast areas due to coastal
convergence. But the highlight with this FROPA will continue to be
the tightening of pressure gradients between the boundary and the
high pressure over the SE CONUS, which will keep breezy to windy
conditions through at least through this evening.
Model solutions show good consensus in the potential for widespread
northerly flow reaching 30 mph at times, with gusts in the 30-35 mph
range, especially along the immediate east coast. A wind advisory
remains in effect, including the east coast metro areas through
tonight.
For Friday, pressure gradients gradually relax and allow for winds
to subside some, but still with breezy periods expected. Meanwhile,
models depict a shortwave trough migrating across the SE CONUS and
into the NE GOMEX, reaching northern Florida by Friday afternoon.
In response, flow aloft shifts to a more SW direction, which in turn
will help in enhancing moisture advection from the south and
increasing PWATs. But POPs should remain low-end scattered with 20-
30 percent chances in the afternoon hours, favoring the east coast
metro areas. The airmass also modifies with temperatures warming up
into the low-mid 80s Friday afternoon.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 316 PM EDT Thu Nov 2 2023
A mid-to-upper level shortwave trough will advect through our area
to begin the weekend while the stationary front over the Florida
Straits lifts north as a warm front on Saturday. Simultaneously, an
influx of moisture will occur with PWATs rising closer to 2 inches
and with adequate forcing from the shortwave there is expected to be
increasing rain showers for Saturday. Thunder is unlikely to occur
due to limited instability, but rain shower chances climb to the 40-
50% range. We could see a few showers linger into Sunday morning,
but at that point any rain should be tapering off.
As this shortwave departs, long term ensemble guidance starts to
deviate with the GFS highlighting an amplifying mid-level ridge
and the ECMWF showing a consistent near-zonal flow pattern.
However, all of these solutions would still lead to a drier air
mass advecting into the area and no source of lifting. Thus, dry
weather conditions are anticipated to take over by Monday into the
end of the period.
Temperatures will gradually rise back up into the mid to upper 80s
starting on Sunday and will last in that range daily into the middle
of next week. Overnight lows will fall to the low to mid 60s near
Lake Okeechobee, near 70 for the immediate east coast given
continuing easterly flow, and the mid to upper 60s elsewhere.
&&
.AVIATION...
(00Z TAFS)
Issued at 727 PM EDT Thu Nov 2 2023
VFR conditions are expected to prevail through the TAF cycle.
Intermittent bouts of MVFR CIGs cannot be ruled out, though CIGs
generally in the 035-050 AGL range. Breezy/gusty NE winds continue
through next 24-30 hours. Intermittent gusty SHRA may develop,
though generally isolated and short-lived.
&&
.MARINE...
Issued at 1212 PM EDT Thu Nov 2 2023
Hazardous boating conditions continue today as strong high pressure
dominates the region in the wake of a FROPA, with breezy to windy
periods keeping hazardous winds and seas in place. A Gale warning
remains in effect until tonight for the Atlantic waters, and
Advisory conditions elsewhere. The hazardous conditions will likely
persist over much of the waters through the end of the work week,
then gradually subsiding on Saturday.
&&
.BEACHES...
Issued at 1212 PM EDT Thu Nov 2 2023
Breezy to windy conditions along with near-shore waves behind a cold
front will keep the risk of rip currents high today for the east
coast, and likely through the next several days. Additionally,
hazardous surf continues along the Palm Beach coastline today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 82 74 83 / 0 30 50 40
West Kendall 70 83 72 84 / 0 30 40 40
Opa-Locka 72 82 74 83 / 0 30 40 40
Homestead 73 82 74 83 / 10 30 40 50
Fort Lauderdale 73 82 74 82 / 0 30 50 50
N Ft Lauderdale 73 82 74 83 / 0 30 40 40
Pembroke Pines 72 82 73 83 / 0 30 40 40
West Palm Beach 72 82 73 82 / 0 20 40 40
Boca Raton 73 82 74 83 / 0 30 40 40
Naples 67 86 70 84 / 0 0 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for FLZ068-072-074-168-
172-173.
High Rip Current Risk through Sunday evening for FLZ168-172-173.
High Surf Advisory until 8 PM EDT this evening for FLZ168.
AM...Small Craft Advisory until 2 AM EDT Friday for AMZ610.
Gale Warning until 2 AM EDT Friday for AMZ630-650-651-670-671.
Small Craft Advisory from 2 AM Friday to 8 AM EDT Saturday for
AMZ630-650-651-670-671.
GM...Small Craft Advisory until 2 PM EDT Friday for GMZ656-657-676.
&&
SHORT TERM...Rizzuto
LONG TERM....Redman
AVIATION/UPDATE...SRBHazardous weather outlook, Nov 2, 3:23 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 323 PM EDT Thu Nov 2 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 323 PM EDT Thu Nov 2 2023 ...Hazardous Beach Conditions Atlantic Coast... ...Hazardous Marine Conditions All Waters... ...Wind Advisory East Coast Coastal And Metro Areas... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Beaches: High Surf Advisory in effect for Palm Beach County beaches due to breakers getting up to 7 feet. There is also a High Risk Of Rip Currents for the east coast beaches of South Florida. Winds: Peak wind gusts 30-35 mph will be possible through this evening. Highest winds near the east coast. Therefore, A Wind Advisory remains in effect for the east coastal and metro areas of South Florida. Marine: Hazardous marine conditions continue. Atlantic Seas will reach the 12 to 14 feet range at times due to the very strong northeast winds and wind swell of 5 to 7 feet. The Gulf seas will also increase quickly to 4 to 6 feet near- shore up to 8 feet off- shore. Coastal Flooding: Minor tidal flooding is also expected at vulnerable locations along the Atlantic coast during periods of high tide. Thunderstorms: There could be an isolated thunderstorm over the Atlantic and Biscayne Bay waters tonight. Primary impacts will be lightening strikes and very gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The high risk of rip currents will continue through the remainder of the workweek for the east coast. Hazardous marine conditions will likely persist through at least Friday and potentially into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:00 AM EDT | High Surf Advisory | MFL | Broward, Palm Beach | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.